• Decadron

    Asked by Lasander on Monday, May 27, 2013


    Last year during chemo I did not have to take Decadron, this year I do. Is it just me or does this med make others... Well almost crazy if so how do you cope with it. It almost makes me not want to continue the treatment.

    6 Answers from the Community

    6 answers
    • gwendolyn's Avatar
      gwendolyn (Best Answer!)

      Decadron is a steroid and someone asked a very similar question a couple weeks ago. You might be interested to read the replies to that:


      over 3 years ago
    • SueRae1's Avatar

      Decadron is a steroid which they give you to help mitigate some of the side effects of chemo. And boy does it give you Roid rage, insomnia, and other unpleasant side effects. Speak with you oncology team, i did, and i had the dose lowered which did help a bit. I also got a Pharma consult with a cancer specialist who put me on xanax and lexapro to help keep me on a more even keel, i also got a very low dose of a mild sleeping medicine which I took the day of treatment and for 2-3 after, a good nights sleep really helps. The doctor joked they "steroids keep me in business".

      Good luck.

      over 3 years ago
    • carm's Avatar

      I am an oncology nurse and that is a common complaint. I hink as time goes on you will adjust to it and any episodes of "craziness" will dissipate. Best of luck, Carm RN.

      over 3 years ago
    • CAS1's Avatar

      I used all that extra energy to exercise..but I like how I felt on steroids I was in very good spirits and had a great deal of energy. BUT I gained a huge amount of weight that is like cement on my body.

      over 3 years ago
    • Nancebeth's Avatar

      Yea, it made me a little crazy and also caused insane insomnia which of course, made me crankier.

      over 3 years ago
    • chrissy's Avatar

      The steroids are the only thing tghat take my pain away,I was on Fendayl,methadone,and dilatin all at the same time with no pain releive, I took myself off and doc put me on Decadron,all most all of pain left me

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more bronchioloalveolar carcinoma questions.  Also, don't forget to check out our Bronchioloalveolar Carcinoma page.